Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

New: My Experience

Discussion in 'Neurological/Neuro-sensory' started by Jimbo39, Jul 28, 2016.

  1. Jimbo39

    Jimbo39 Senior Member

    Messages:
    392
    Likes:
    57
    San Deigo, CA
    Hi. This is my first post on this thread. I've had major depression (and probably CFS) for over 30 years. 2.5 years ago my doc discontinued my hydrocodone (after getting me addicted to it) and I crashed and burned. The cold turkey was nothing compared to the after effects. I was bed ridden for 4 months, could hardly function. Major brain fog, memory problems, speech difficulties, deep, dark, sucidial depression, intrusive thoughts, and racing mind. I think it may have to do with causing a intolerance to Valium. I had all the symptoms of Valium withdrawal. I've been slowly micro tapering V from 15 mg to 3. This has taken me 2 years. I feel better but no way like my pre crash days. I'm afraid the crash was caused by a glutamate storm and I have neuronal damage. If anyone has had a similar experience or could recommend supplements, etc, I'd be grateful.
     
  2. Mary

    Mary Senior Member

    Messages:
    2,567
    Likes:
    5,474
    Southern California
    @Jimbo39 - here's an article about getting off of benzos using high dose niacin, GABA and vitamin C. http://orthomolecular.org/resources/omns/v10n09.shtml

    I'm currently tapering off 1 mg. of lorazepam (used middle of the night for sleep) and am now down to 0.75 mg in about 2 weeks, and am using niacin and lots of GABA supps at night (including l-theanine) - so far so good!

    You've come a very long way, 15 mg. valium down to 3. So niacin and GABA may help you with the rest. The niacin stimulates GABA receptors.

    There are lots of things which can help with mood - 5-htp (which I take, 100 mg. at night), omega 3's, SAMe (I can't tolerate prescription ADs). It sounds like you need a good naturopath or integrative medicine doctor who can help balance your neurotransmitters, hopefully without drugs.
     
  3. Jimbo39

    Jimbo39 Senior Member

    Messages:
    392
    Likes:
    57
    San Deigo, CA
    When I read the first 2 pages of the thread "Narcotic (opioid) pain medication relived some of my ME/CFS symptoms", a light came on. My symptoms are not caused by Valium tolerance but bymassive glutamate excitotoxicity
     
  4. Jimbo39

    Jimbo39 Senior Member

    Messages:
    392
    Likes:
    57
    San Deigo, CA
    So it appears that the sudden cut off of my hydrocodone caused not only a huge glutamate storm but inflammatory issues as well? I hope this hasn't caused too much neuronal damage. I don't have a tenth of the knowledge you guys do so please chime in. I suppose the next question would be where do I go from here? I was glad to read that resveratrol has anti inflammatory qualities. I've been taking it as well as curcumin, PS and Alpha GPC for the last 5-6 months and I have seen an improvement. I still have constant tinnitus. Could be my Valium taper. It's weird I just had my neurotransmitter test results come in and my glutamate level was 15 (ref 10-73). Is my brain trying to reach homeostasis or is it just fried?
     
  5. Tammy

    Tammy Senior Member

    Messages:
    1,018
    Likes:
    1,288
    New Mexico
    Some good neurotransmitter support.............pharmaGaba, 5-htp, L-glycine, L-threonate.
     
  6. Jimbo39

    Jimbo39 Senior Member

    Messages:
    392
    Likes:
    57
    San Deigo, CA
    I supplement with 5-HPT, SAMe, L-Dopa. At Benzo Buddies, they say it's not good to supplement with GABA if youre withdrawing from benzos because it slows down GABA receptor uptegulation
     

See more popular forum discussions.

Share This Page